MAUDE Adverse Event Report: CONMED LARGO Y-KNOT; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED LARGO Y-KNOT; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number YRC02
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
A distributor reported on behalf of a customer that the yrc02, rc all-suture anchor,with hi-fi sutures device was used in a shoulder joint procedure on (b)(6) 2025, and ¿during the shoulder joint surgery, when the screw was being inserted, the front end of the instrument broke, causing the thread bundle to fall off and become unusable.The surgery was completed by replacing it with a new device.¿.Further assessment found that ¿the front end of the instrument¿ referred to ¿tip of the inserter¿, and the term ¿broke¿ meant ¿cracked¿.The customer also indicated that the device fragmented and fell into the surgical site.All fragments were retrieved with forceps.There was no injury, medical/surgical intervention or extended hospitalization required for the patient, and the patient's current status is "recovered".This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Neither the device nor photographic evidence was provided.Therefore, the reported event can not be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 1 device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of five reports, regarding five devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to inspect instruments prior to use to ensure they are in good physical condition and function properly.There should be no loose, broken or misaligned parts.Exercise care in the use of these devices to minimize side or bending loads.Do not use excessive force on instruments to avoid damage or breakage during use.Avoid unintended contact with other surgical instruments during use to prevent damage or breakage.Inspect instruments after use to ensure they have not been damaged.Instruments are designed for use by surgeons experienced in the appropriate specialized procedures.It is the responsibility of the surgeon to become familiar with the proper techniques for use.Ensure y-knot anchors are properly seated on driver tips prior to and during implantation.Avoid lateral loading while inserting y-knot anchors.Maintain proper alignment during insertion of anchors and disengagement of drivers.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
Y-KNOT
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key22456666
Report Number1017294-2025-00084
Device Sequence Number15483491
Product Code MBI
UDI-Device Identifier20845854080549
UDI-Public(01)20845854080549(11)240709(10)1399222
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberYRC02
Device Lot Number1399222
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2025
Supplement Date Received by Manufacturer07/15/2025
Initial Report FDA Received Date07/09/2025
Supplement Report FDA Received Date07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic